Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 412, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 25, 2005, 6:06 PM MDT for Cherry County, Nebraska. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2005, 6:06 PM MDT (00:06 UTC)
- Expired
- Aug 25, 2005, 7:00 PM MDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 93 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 6:44 PM MDT | HAIL 0.88 | 33 S Merriman, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2370 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 260006 SVRLBF NEC031-260100- /O.NEW.KLBF.SV.W.0412.050826T0006Z-050826T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 606 PM MDT THU AUG 25 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 700 PM MDT * AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER SOUTHWESTERN CHERRY COUNTY...OR ABOUT 32 MILES NORTHWEST OF MULLEN...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL CHERRY COUNTY AT 620 PM MDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4256 10184 4210 10185 4214 10101 4270 10106 $$ POWER
2 follow-up statements
000 WWUS53 KLBF 260028 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 728 PM CDT THU AUG 25 2005 NEC031-260100- /O.CON.KLBF.SV.W.0412.000000T0000Z-050826T0100Z/ CHERRY NE- 628 PM MDT THU AUG 25 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR CENTRAL CHERRY COUNTY... AT 627 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL CHERRY COUNTY...OR ABOUT 30 MILES NORTHWEST OF MULLEN...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL CHERRY COUNTY AT 640 PM MDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR SOUTHWESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY EVENING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4256 10184 4210 10185 4214 10101 4270 10106 $$ POWER
000 WWUS53 KLBF 260058 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 758 PM CDT THU AUG 25 2005 NEC031-260108- /O.EXP.KLBF.SV.W.0412.000000T0000Z-050826T0100Z/ CHERRY NE- 658 PM MDT THU AUG 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHERRY COUNTY EXPIRES AT 700 PM MDT... IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR SOUTHWESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY EVENING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4256 10184 4210 10185 4214 10101 4270 10106 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:06 PM MDT, 4 hours earlier.
Area forecast discussion, Aug 25, 2:06 PM MDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 306 PM CDT THU AUG 25 2005 .DISCUSSION... STRATUS CONTINUES TO ERRODE OVER WESTERN CWA WITH SURFACE FRONT FROM VTN TO SNY VICINITY. NICE MID LEVEL WAVE SEEN IN WV FROM CYS TO FTG. CONVECTION FIRING ALONG WAVE MOVING JUST NORTH OF EAST AROUND 25 MPH. TDS IN THE UPPER 60S OVER CWA WITH ATMOSPHERE EXPECTED TO DESTABILIZE QUICKLY AS STRATUS ERRODES. 12Z SOUNDING HAD SFC BASED CAPES 53OO J/KG AND -13 LIS. MODIFIED SOUNDING HAD ML CAPES AROUND 4K J/KG. PROFILERS NOT SHOWING ABUNDANT SHEAR. MULTICELLULAR ACTIVITY EXPECTED FROM HODOGRAPHS. AS UPPER LOW MOVES EAST ALONG CANADIAN BORDER OVERNIGHT AND THROUGH THE DAY FRIDAY MID LEVEL WAVES WILL BE PUSHED THROUGH THE NORTHERN PLAINS WITH PRECIPITATION CHANCES ENDING BY NOON FRIDAY OVER CWA. FOR THE EXTENDED DRY THROUGH THE WEEKEND INTO THE FIRST PART OF NEXT WEEK WWITH TEMPERATURES RISING BACK INTO THE UPPER 80S AND LOWS IN THE 50S AND 60S. && LBF WATCHES/WARNINGS/ADVISORIES....SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT (9PM MDT) FOR SHERIDAN...GARDEN...DEUEL...CHERRY...GRANT...ARTHUR...KEITH...PERKINS ...CHASE...HOOKER...MCPHERSON...LINCOLN AND HAYES COUNTIES IN WESTERN NEBRASKA. && POWER
Hazardous weather outlook, Aug 25, 2:51 PM MDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 351 PM CDT THU AUG 25 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-261030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 351 PM CDT THU AUG 25 2005 /251 PM MDT THU AUG 25 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. STRONG INSTABILITY HAS DEVELOPED ACROSS THE OUTLOOK AREA THIS AFTERNOON. A COLD FRONT MOVING SOUTHWARD ACROSS THE OUTLOOK AREA WILL TAP INTO THIS INSTABILITY AND LEAD TO SEVERE THUNDERSTORM DEVELOPMENT INTO THE LATE EVENING HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT...HOWEVER WITH A BOUNDARY STRETCHING ACROSS THE AREA...ISOLATED TORNADOES WILL ALSO BE A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Special weather statement, Aug 25, 2:02 PM MDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 302 PM CDT THU AUG 25 2005 NEZ004>005-022>024-035>036-056>059-069>070-260300- ARTHUR-CHASE-CHERRY-DEUEL-GARDEN-GRANT-HAYES-HOOKER-KEITH- LINCOLN-MCPHERSON-PERKINS-SHERIDAN- 302 PM CDT THU AUG 25 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 744 IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 13 COUNTIES IN NORTH CENTRAL NEBRASKA CHERRY... IN SOUTHWEST NEBRASKA CHASE... HAYES... KEITH... LINCOLN... PERKINS... IN THE EASTERN PANHANDLE OF NEBRASKA DEUEL... GARDEN... SHERIDAN... IN WEST CENTRAL NEBRASKA ARTHUR... GRANT... HOOKER... MCPHERSON... THIS INCLUDES THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL... GORDON...GRANT...HAYES CENTER...HYANNIS...IMPERIAL...MULLEN... NORTH PLATTE...OGALLALA...OSHKOSH...RUSHVILLE... TRYON AND VALENTINE.
Special weather statement, Aug 25, 2:53 PM MDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM CDT THU AUG 25 2005 NEZ006>010-260400- BOYD-BROWN-HOLT-KEYA PAHA-ROCK- 353 PM CDT THU AUG 25 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 745 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 5 COUNTIES IN NORTH CENTRAL NEBRASKA BOYD... BROWN... HOLT... KEYA PAHA... ROCK... THIS INCLUDES THE CITIES OF...AINSWORTH...BASSETT...ONEILL... SPENCER AND SPRINGVIEW. NEZ004>005-022>024-035>036-056>059-069>070-260300- ARTHUR-CHASE-CHERRY-DEUEL-GARDEN-GRANT-HAYES-HOOKER-KEITH- LINCOLN-MCPHERSON-PERKINS-SHERIDAN- 353 PM CDT THU AUG 25 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 744 REMAINS VALID UNTIL 10 PM CDT /9 PM MDT/ FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 13 COUNTIES IN NORTH CENTRAL NEBRASKA CHERRY... IN SOUTHWEST NEBRASKA CHASE... HAYES... KEITH... LINCOLN... PERKINS... IN THE EASTERN PANHANDLE OF NEBRASKA DEUEL... GARDEN... SHERIDAN... IN WEST CENTRAL NEBRASKA ARTHUR... GRANT... HOOKER... MCPHERSON... THIS INCLUDES THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL... GORDON...GRANT...HAYES CENTER...HYANNIS...IMPERIAL...MULLEN... NORTH PLATTE...OGALLALA...OSHKOSH...RUSHVILLE... TRYON AND VALENTINE.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:27 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 48 min |
| Aug 25, 6:56 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 32 min |
| Aug 25, 7:48 PM MDT | Tornado Warning | LBF | Cherry | 42 min |
| Aug 25, 8:30 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
| Aug 25, 10:08 PM MDT | Severe Thunderstorm Warning | LBF | Loup, Rock | 37 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.